Please use this identifier to cite or link to this item: https://repositorio.unifesp.br/handle/11600/29175
Title: Focal transient lesion in the splenium of the corpus callosum in three non-epileptic patients
Authors: Rocha, Antonio Jose da
Reis, Fabiano
Pinto Gama, Hugo Pereira
Silva, Carlos Jorge da
Braga, Flavio Tulio
Martins Maia Junior, Antonio Carlos
Cendes, Fernando
Santa Casa Misericordia São Paulo
Universidade Estadual de Campinas (UNICAMP)
Universidade Federal de São Paulo (UNIFESP)
Keywords: antiepileptic drug toxicity
corpus callosum
magnetic resonance imaging
demyelination
Issue Date: 1-Oct-2006
Publisher: Springer
Citation: Neuroradiology. New York: Springer, v. 48, n. 10, p. 731-735, 2006.
Abstract: Introduction We analyzed the imaging features of transient focal lesions in the splenium of the corpus callosum (SCC) in non-epileptic patients receiving antiepileptic drugs (AEDs).Methods We identified signal abnormalities in the SCC in three non-epileptic patients, all of them receiving AEDs. We examined two of these patients with multiplanar magnetic resonance (MR) imaging using 1.0-T equipment including fluid-attenuated inversion recovery (FLAIR), T2-weighted (TSE) and T1-weighted (SE) sequences before and after injection of contrast agent. the third patient was studied using 1.5-T equipment with the same sequences. Additionally, a T1 SE sequence with a magnetization transfer contrast pulse off resonance (T1 SE/MTC), diffusion-weighted imaging (EPI-DWI) and apparent diffusion coefficient (ADC) maps were obtained.Results We observed an identical pattern of imaging abnormalities in all patients characterized by round lesions, hyperintense on FLAIR and hypointense on T1 SE images, located in the central portion of the SCC. One lesion showed homogeneous gadolinium enhancement and perilesional vasogenic edema. This particular lesion showed restricted diffusion confirmed on the ADC map. This pattern was considered consistent with focal demyelination. Follow-up MR examinations showed complete disappearance or a clear reduction in lesion size. All patients had been treated with AEDs, but they did not show any clinical signs of toxicity, interhemispheric symptoms, or abnormal neurological findings (including seizures).Conclusion We believe that our MR findings might be interpreted as transient lesions related to AED toxicity. They presumably resulted from focal demyelination in the central portion of the SCC.
URI: http://repositorio.unifesp.br/handle/11600/29175
ISSN: 0028-3940
Other Identifiers: http://dx.doi.org/10.1007/s00234-006-0116-x
Appears in Collections:Em verificação - Geral

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.